Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 29, 2014, 4:22 PM EDT for Stanly County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 4:22 PM EDT (20:22 UTC)
- Expired
- May 29, 2014, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 160 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:30 PM EDT | TSTM WND DMG | 1 Wnw Norwood, NC | TREES DOWN ON BRICKYARD ROAD IN NORWOOD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS52 KRAH 292022
SVRRAH
NCC167-292100-
/O.NEW.KRAH.SV.W.0086.140529T2022Z-140529T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 500 PM EDT
* AT 421 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ALBEMARLE. THIS
STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
NORWOOD AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3533 8030 3533 8008 3526 8010 3519 8006
3516 8007 3517 8011 3519 8011 3519 8013
3517 8013 3517 8015 3515 8017 3516 8020
3516 8023 3521 8025 3519 8029
TIME...MOT...LOC 2021Z 195DEG 0KT 3524 8018
$$
222 follow-up statements
416
WWUS52 KRAH 292034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT THU MAY 29 2014
NCC167-292100-
/O.CON.KRAH.SV.W.0086.000000T0000Z-140529T2100Z/
STANLY NC-
434 PM EDT THU MAY 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN STANLY COUNTY...
AT 433 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ALBEMARLE...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
NORWOOD AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3533 8030 3533 8008 3526 8010 3519 8006
3516 8007 3517 8011 3519 8011 3519 8013
3517 8013 3517 8015 3515 8017 3516 8020
3516 8023 3521 8025 3519 8029
TIME...MOT...LOC 2033Z 177DEG 9KT 3528 8017
$$
22454
WWUS52 KRAH 292052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT THU MAY 29 2014
NCC167-292102-
/O.EXP.KRAH.SV.W.0086.000000T0000Z-140529T2100Z/
STANLY NC-
452 PM EDT THU MAY 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY
WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER... HEAVY RAIN IS STILL POSSIBLE WITH THIS SLOW MOVING
THUNDERSTORM.
LAT...LON 3533 8030 3533 8008 3526 8010 3519 8006
3516 8007 3517 8011 3519 8011 3519 8013
3517 8013 3517 8015 3515 8017 3516 8020
3516 8023 3521 8025 3519 8029
TIME...MOT...LOC 2050Z 195DEG 0KT 3528 8017
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 29, 2:53 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT THU MAY 29 2014 .SYNOPSIS...A COLD FRONT WILL STALL JUST SOUTH OF THE AREA ON FRIDAY. THEN...HIGH PRESSURE WILL EXTEND INTO THE REGION FROM THE NORTH OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM THURSDAY... THE LATEST SURFACE ANALYSIS SHOWS THE BACKDOOR COLD FRONT HAS MOVED THROUGH THE AREA. SURFACE HIGH PRESSURE CONTINUES TO RIDGE INTO CENTRAL NC...HELPING MOVE THE FRONT THROUGH THE REGION. LOW CLOUDS HAVE MADE THEIR WAY THROUGH MUCH OF CENTRAL NC...WHICH MAY KEEP THE BEST INSTABILITY ACROSS THE FAR SW THIS EVENING. THE BEST CHANCES FOR CONVECTION ARE ACROSS THE SOUTHWEST WHERE THE RELATIVELY CLEAR SKIES HAVE ALLOWED FOR THE HIGHEST TEMPS AND DEWPOINTS AND THE BEST DESTABILIZATION. MLCAPE...1000-1500 J/KG...STRONG LOW LEVEL LAPSE RATES...AND MARGINAL MID-LEVEL LAPSE RATES ARE ALSO PRESENT. SHEAR STILL REMAINS WEAK...LESS THAN 20 KTS. AS A RESULT...WHILE AN ISOLATED DOWNBURST OR STRONG TO SEVERE WIND GUST IS POSSIBLE IN THE SOUTHWEST...EXPECT MAINLY GARDEN VARIETY SHOWERS AND STORMS. EXPECT SHOWERS TO CONTINUE ACROSS THE AREA OVERNIGHT...WITH THE BEST CHANCES SOUTHWEST OF THE TRIANGLE. OVERNIGHT LOWS WILL RANGE FROM AROUND 60 DEGREES NE TO MID 60S SOUTH. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 245 PM THURSDAY... OVERCAST SKIES FRIDAY MORNING WILL START TO BREAK APART DURING THE DAY AS THE DRY AIR ADVECTING INTO THE MID LEVELS MIXES DOWN...WITH MANY PLACES BECOMING PARTLY SUNNY BY THE AFTERNOON. THE FRONTAL BOUNDARY WILL REAMIN IN THE VICINITY OF CENTRAL NC...WHICH WILL RESULT IN A TEMP GRADIENT OF APPROX 5-10 DEGREES FROM SW TO NE... HIGHS MAINLY IN THE MID 70S NE TO MID 80S SW. WITH THE BEST MOISTURE AND HIGHEST TEMPS IN THE SOUTH AND SOUTHWEST FRIDAY...EXPECT BEST INSTABILITY AND POTENTIAL FOR CONVECTION THERE. THOUGH THE ATMOSPHERE WILL CONTINUE TO DRY OUT OVERNIGHT...SOME LOW STRATUS COULD DEVELOP...MAINLY ACROSS THE SW HALF OF THE AREA. OVERNIGHT LOWS EXPECTED TO RANGE FROM MID 50S NE TO MID 60S SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... TO BEGIN THE LONG TERM PERIOD...FAIRLY STRONG HIGH PRESSURE (~1025 MB) WILL BUILD DOWN THE EAST COAST AND PERSIST OVER THE REGION THROUGH AT LEAST THE WEEKEND. THIS WILL PUSH THE FRONT EVEN FURTHER SOUTH...WITH DRIER AIR FINALLY ABLE TO FILTER INTO THE AREA. ALOFT...SHORTWAVE RIDGING WILL BUILD EAST THROUGH EARLY NEXT WEEK. ALL OF THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES WITH STABLE NORTHEASTERLY FLOW DOMINATING. TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH HIGHS GENERALLY IN THE UPPER 70S TO LOWER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 50S. SURFACE HIGH PRESSURE WILL THEN SHIFT OFFSHORE BY LATE MONDAY... ALLOWING THE LOW LEVEL FLOW TO GRADUALLY BECOME MORE SOUTHWESTERLY. THIS WILL RESULT IN INCREASING MOISTURE...AS WELL AS A MODERATION IN TEMPS. THERE IS SOME DISAGREEMENT WITH REGARDS TO THE EVOLUTION OF THE UPPER RIDGE...WITH THE GFS QUICKER TO BREAK IT DOWN AND THE ECMWF MAINTAINING THE RIDGE OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. WITH THE FLATTENING OF THE RIDGE DEPICTED BY THE GFS...PRECIP CHANCES INCREASE AS EARLY AS TUESDAY. THIS MAY BE TOO QUICK (AS THE GFS ENDS TO BREAK RIDGES DOWN TOO QUICKLY)...THEREFORE WILL HOLD OFF INTRODUCING DIURNAL SHOWER/THUNDERSTORM ACTIVITY UNTIL WEDNESDAY AND THEN EVEN MORE SO INTO THURSDAY. TEMPS SHOULD RISE BACK ABOVE NORMAL...WITH A RETURN TO 90S BY THE MIDDLE OF THE WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 125 PM THURSDAY... 24 HOUR TAF PERIOD: WITH THE EXCEPTION OF TERMINALS IN THE FAR SW... KFAY...MUCH OF THE AREA IS EXPERIENCING MVFR CIGS AS THE BACKDOOR COLD FRONT CONTINUES TO PUSH THROUGH CENTRAL NC. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED WEST AND NORTH OF THE AREA...AND WILL PUSH EAST OVER THE NEXT SEVERAL HOURS...LIKELY IMPACTING KINT...KGSO... KRDU...AND KFAY THIS AFT/EVE. ALTHOUGH KINT AND KGSO MAY CONTINUE TO BOUNCE BETWEEN VFR AND MVFR THIS AFTERNOON...EXPECT MVFR CONDITIONS TO CONTINUE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. KFAY COULD POTENTIALLY GO DOWN TO MVFR AS WELL IF THE CLOUDS CONTINUE SLIDING SOUTHWARD. TONIGHT...EXPECT IFR/LIFT CIGS TO DEVELOP...MAINLY AFTER 00Z FRIDAY...ACROSS THE ENTIRE AREA...AND VISBYS COULD GO DOWN TO MVFR AS WELL...ESPECIALLY AT LOCATIONS THAT GET RAIN. SHOWERS MAY LINGER THROUGH THE NIGHT AND INTO FRIDAY...BUT GIVEN THE CURRENT UNCERTAINTY...WILL KEEP THAT PART OF THE TAFS DRY FOR NOW. SUB-VFR CEILINGS ARE LIKELY TO PERSIST IN MOST AREAS FRIDAY...WITH GRADUALLY LIFTING CIGS THROUGH THE LATE MORNING/AFTERNOON. LOOKING AHEAD: SUB-VFR CEILINGS WILL LIKELY PERSIST THROUGH FRIDAY NIGHT..ALTHOUGH A PERIOD OF VFR CONDITIONS IS POSSIBLE FRIDAY AFT/EVE. EXPECT VFR CONDITIONS TO RETURN SAT-MON AS DRY HIGH PRESSURE EXTENDS INTO THE REGION FROM THE NORTH. THE NEXT CHANCE FOR SUB-VFR CONDITIONS WILL BE TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...KRD/VINCENT NEAR TERM...KC SHORT TERM...KC LONG TERM...KRD AVIATION...KC
Hazardous weather outlook, May 29, 4:05 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 405 AM EDT THU MAY 29 2014 NCZ021>023-038>040-073>077-083>086-088-089-300815- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 405 AM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A BACK DOOR COLD FRONT MOVES INTO CENTRAL NORTH CAROLINA FROM THE NORTHEAST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO ISOLATED FLASH FLOODING...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-041>043-078-300815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE- 405 AM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, May 29, 1:38 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
138 PM EDT THU MAY 29 2014
NCZ085-291830-
SCOTLAND-
138 PM EDT THU MAY 29 2014
...SPECIAL WEATHER STATEMENT...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING SHOWER NEAR LAURINBURG...MOVING EAST AT 10 MPH. RAINFALL
AMOUNTS OF NEAR INCH IS POSSIBLE IN ONE HOUR OR LESS.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...WAGRAM...GIBSON...EAST LAURINBURG AND LAUREL
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THIS
STORM... RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3480 7967 3483 7963 3482 7962 3483 7962
3499 7939 3497 7937 3486 7934 3482 7936
3477 7933 3466 7943 3463 7947
TIME...MOT...LOC 1735Z 263DEG 7KT 3477 7954
23Special weather statement, May 29, 2:31 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT THU MAY 29 2014
NCZ085-291930-
SCOTLAND-
231 PM EDT THU MAY 29 2014
...SPECIAL WEATHER STATEMENT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR LAURINBURG...MOVING EAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...WAGRAM...GIBSON...EAST LAURINBURG...CAMP
MACKALL...LAUREL HILL AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3481 7969 3483 7963 3482 7962 3485 7963
3494 7958 3499 7957 3503 7951 3504 7946
3496 7936 3486 7934 3482 7936 3477 7933
3463 7946
TIME...MOT...LOC 1830Z 283DEG 10KT 3485 7952
SECSpecial weather statement, May 29, 2:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU MAY 29 2014
NCZ075-085-086-291930-
HOKE-MOORE-SCOTLAND-
253 PM EDT THU MAY 29 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN HOKE...
SOUTH CENTRAL MOORE AND NORTHEASTERN SCOTLAND COUNTIES UNTIL 330 PM
EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HOFFMAN...OR 10 MILES WEST OF
RAEFORD...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ABERDEEN...PINEBLUFF...CAMP MACKALL...ASHLEY HEIGHTS...
BOWMORE AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3488 7942 3500 7956 3505 7947 3506 7948
3506 7952 3507 7952 3515 7941 3498 7922
TIME...MOT...LOC 1853Z 235DEG 11KT 3501 7940
23Local storm report, May 29, 3:32 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 NNE CAMP MACKALL 35.06N 79.44W
05/29/2014 E1.50 INCH MOORE NC PUBLIC
HAIL UP TO THE SIZE OF PING PONG BALLS AT WALHALLA FARM
&&
EVENT NUMBER RAH1401423
BLSSpecial weather statement, May 29, 4:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT THU MAY 29 2014
NCZ084-292045-
RICHMOND-
403 PM EDT THU MAY 29 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RICHMOND
COUNTY UNTIL 445 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOFFMAN...OR 8 MILES NORTHEAST OF
ROCKINGHAM...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...SANDHILLS
GAME LAND...DERBY AND EAST ROCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3496 7987 3499 7987 3517 7966 3516 7962
3512 7957 3510 7958 3507 7957 3506 7951
3505 7949 3499 7957 3497 7958 3484 7971
TIME...MOT...LOC 2003Z 228DEG 6KT 3503 7966
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:27 PM EDT | Special Weather Statement | RAH | Vance, Warren | 78 min |
| May 28, 10:25 PM EDT | Special Weather Statement | RAH | Halifax, Vance, Warren | 65 min |
| May 29, 1:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| May 29, 2:31 PM EDT | Special Weather Statement | RAH | Scotland | 59 min |
| May 29, 2:53 PM EDT | Special Weather Statement | RAH | Hoke | 37 min |
| May 29, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 46 min |
| May 29, 3:34 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Richmond, Scotland | 116 min |
| May 29, 4:03 PM EDT | Special Weather Statement | RAH | Richmond | 42 min |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 49 min |
| May 29, 4:24 PM EDT | Areal Flood Advisory | RAH | Richmond | 2 hr |
| May 29, 4:40 PM EDT | Special Weather Statement | RAH | Montgomery | 50 min |
| May 29, 4:45 PM EDT | Areal Flood Advisory | RAH | Montgomery, Richmond, Stanly | 2 hr |
| May 29, 5:14 PM EDT | Special Weather Statement | RAH | Anson | 46 min |
| May 29, 5:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.